This paper discusses the existence of binary relations on the set of intergenerational welfare paths in an infinite horizon setting. We show that any binary relation that satisfies anonymity and sup norm continuity is not sensitive to changes in welfare levels of the present generations. This result generalizes the impossibility theorems by Diamond [Econometrica 33 (1965) 170-177] and Sakai [Social Choice and Welfare, 16 (2003) 176-167].
|Publication status||Published - 2003 Dec 1|
ASJC Scopus subject areas
- Economics, Econometrics and Finance(all)